Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS Corpus Christi, TX

February 14, 2017Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 14, 2017, 6:33 AM CST for Victoria County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 14, 2017, 6:33 AM CST (12:33 UTC)
Expired
Feb 14, 2017, 7:00 AM CST
In force
27 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 143 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 14, 5:09 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
2.2
Supercell composite
16.1

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS54 KCRP 141233
SVRCRP
TXC469-141300-
/O.NEW.KCRP.SV.W.0001.170214T1233Z-170214T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
633 AM CST TUE FEB 14 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northeastern Victoria County in south central Texas...

* Until 700 AM CST

* At 633 AM CST, a severe thunderstorm was located near Telferner, or
  7 miles northeast of Victoria, moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Victoria, Victoria Colony Creek Country Club, Fordtran, Wood Hi,
  Inez, Salem, Victoria Regional Airport and Telferner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 PM CST for south central
Texas.

LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
      2890 9676 2889 9673 2886 9672 2885 9670
      2884 9672 2882 9672 2879 9669 2877 9670
      2873 9687 2901 9710 2910 9698
TIME...MOT...LOC 1233Z 257DEG 43KT 2890 9690 

HAIL...<.75IN
WIND...60MPH
 
$$

GW
1 follow-up statement
581 
WWUS54 KCRP 141254
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
654 AM CST TUE FEB 14 2017

TXC469-141303-
/O.EXP.KCRP.SV.W.0001.000000T0000Z-170214T1300Z/
Victoria TX-
654 AM CST TUE FEB 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VICTORIA COUNTY
WILL EXPIRE AT 700 AM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 100 PM CST for south central
Texas.

LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
      2890 9676 2889 9673 2886 9672 2885 9670
      2884 9672 2882 9672 2879 9669 2877 9670
      2873 9687 2901 9710 2910 9698
TIME...MOT...LOC 1253Z 257DEG 43KT 2895 9664 

$$

PZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 5:09 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 14, 5:09 AM CST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
509 AM CST Tue Feb 14 2017

.DISCUSSION...

Am getting ready to issue SPC's Tornado Watch for eastern
portions of South Texas. Will issue an update shortly.

See Aviation discussion for the 12Z TAFS.

&&

.AVIATION...

This will be short. Convection/TSRA forecast ahead of front, with
fropa at KALI by 15Z, KCRP and KVCT by 16Z. Front is already
through KLRD, but some showers are lingering. Should see rapid
clearing behind the front with gusty NW winds during the afternoon
and perhaps part of the evening. VFR after 18Z all terminals. That
is enough for now.

&&

.PREVIOUS DISCUSSION... /Issued 218 AM CST Tue Feb 14 2017/

SHORT TERM (Today through Wednesday)...

All of the serious weather will occur between this writing and
around before noon, as convection moves east. Pretty much likely to
categorical rainfall chances this morning over the eastern half of
the area, with rain chances ending farther west. SPC has NE third of
area in at least a slight risk of severe thunderstorms, with
enhanced risk over the Victoria Crossroads area and the NE Coastal
Bend. Have included a mention of severe in the forecast for this
time frame. Winds shift to the west by noon (except well offshore)
and that should end the severe concerns rapidly. Clearing and breezy
conditions many areas in the afternoon. Going cooler on temperatures
today than the previous forecast, based on new guidance and the fact
that the fropa should be a bit faster (and thus less time for
heating before the boundary moves through).

Based on fire weather procedure here, could have some isolated and
very brief elevated fire weather conditions. However, the forecast
humidity may be a bit on the high side so the feeling is to put out
a RFD (elevated fire danger risk) for Webb, Duval and La Salle
Counties for today. Other areas the RH should preclude elevated
conditions.

Should be a nice cool and mainly clear night, with some cirrus
around due to the positively inverted trough west of the area. Should
see 40s pretty much area wide over inland areas, and mainly around
50 coast. Nice pleasant day for Wednesday, with sunshine probably
obscured at times due to the cirrus and temperatures 65 to 70
degrees.

MARINE (Today through Wednesday)...

Will maintain the SCA for this morning for the offshore waters,
then go with the SCA for all marine interests starting around 15Z
with the approach of the frontal boundary. Will keep the SCA going
for the gulfmex through 17Z Wednesday, then just for the offshore
waters through mid afternoon. Later shifts can adjust as needed.

LONG TERM (Wednesday Night through Monday)...

Very cool night expected Wed Night as surface high pressure
center/ridge axis builds into the region. Min temps should be well
into the 40s with a few areas briefly dipping into the upper 30s.
High pressure then shifts east on Thursday with a significant warming
trend expected by Friday. Powerful mid/upper level trough is prog to
advect east across TX late Thursday Night through Friday. Moisture
depth availability continues to look marginal...but may be
sufficient enough for a shower or two to occur along the immediate
coast /and moreso offshore/. S/W ridging occurs Saturday with hot
and humid conditions /by Feb standards/ prevailing as the first
disturbance shifts east...only to be followed by an even
stronger/deeper trough arriving from the west by late Sunday.
Moisture depth is looking better with this second system and have
maintained chance POPs for the eastern half of S TX for Sunday and
Sunday Night. Thunderstorms will be possible...possibly
strong...given very dynamical system and expected instability and
moisture values. System eventually kicks east of the area early next
work week with drier and cooler conditions returning to S TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  47  69  41  70  /  80   0   0   0   0
Victoria          71  44  65  39  67  / 100   0   0   0   0
Laredo            71  47  68  45  71  /  10   0   0   0   0
Alice             74  46  69  40  70  /  60   0   0   0   0
Rockport          74  49  66  44  68  /  90   0   0   0   0
Cotulla           68  45  67  42  70  /  40   0   0   0   0
Kingsville        75  47  70  40  71  /  70   0   0   0   0
Navy Corpus       74  49  68  47  67  /  80   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 8 AM this morning to 11 AM CST
     Wednesday For the following zones: Coastal waters from
     Baffin Bay to Port Aransas out 20 NM...Coastal waters from
     Port Aransas to Matagorda Ship Channel out 20 NM.

     Small Craft Advisory until 2 PM CST Wednesday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Feb 14, 5:15 AM CST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
515 AM CST Tue Feb 14 2017

TXZ229>234-239>247-151345-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
515 AM CST Tue Feb 14 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Tornado Watch is in Effect until 1 PM for the Counties of
Victoria, Aransas, Bee, Calhoun, Goliad, Refugio, and San
Patricio.

There is an Enhanced Risk of severe thunderstorms today over
Victoria and Calhoun Counties, and extreme eastern portions of
Goliad and Refugio Counties. Outside this area, there is a Slight
Risk of severe thunderstorms over eastern portions of Kleberg and
Nueces County, as well as most of San Patricio and Bee Counties,
Aransas Country, and the remainder of Refugio and Goliad Counties
not in the Enhanced Risk area. A Marginal Risk of severe
thunderstorms exist over the remainder of the Coastal Bend and
Eastern Brush Country. A few storms could produce damaging winds
and isolated tornadoes, with a storm or two also producing large
hail. The concern for severe weather will end around noon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances may return to to the area late Sunday and
Sunday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this morning, and a call for
spotter reports may be requested.

GMZ230-235-250-255-270-275-151345-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
515 AM CST Tue Feb 14 2017

This hazardous weather outlook is for Middle Texas Coastal
Waters.

.DAY ONE...Today and Tonight

A Tornado Watch is in Effect until 1 PM for the Bays from Port
Aransas to Port O'Connor, and from the Nearshore Waters Port
Aransas to Matagorda Ship Channel out to 20 NM offshore.

Thunderstorms producing wind gusts in excess of 35 knots and
waterspouts are possible through mid afternoon ahead of a cold
front. The passage of the cold front will end the thunderstorm
concerns.

A Small Craft Advisory is in effect for the Gulf of Mexico today
and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Small Craft Advisory is in effect for the Gulf of Mexico at leat
through Wednesday morning. Small Craft Advisory conditions may
occur late Sunday through Monday.

Thunderstorm chances may return to to the area late Sunday and
Sunday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GW/RH

In the hours before

Special weather statement, Feb 14, 6:15 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
615 AM CST TUE FEB 14 2017

TXZ231>234-246-141300-
Live Oak-Victoria-Bee-Refugio-Goliad-
615 AM CST TUE FEB 14 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GOLIAD...NORTHWESTERN
REFUGIO...NORTHEASTERN LIVE OAK AND BEE COUNTIES...

At 613 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Charco to near Normanna to 7 miles
southwest of Beeville. Movement was southeast at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Beeville, Refugio, Goliad, Woodsboro, Skidmore, Fannin, Quintana,
Mineral, Schroeder, Ander, Berclair, Weesatche, Weser, Tynan, Coleto
Creek Park, Tulsita, Papalote, Normanna, Pettus and Pawnee.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2890 9734 2887 9731 2892 9723 2828 9710
      2827 9712 2825 9713 2820 9708 2820 9752
      2813 9757 2817 9781 2820 9782 2820 9790
      2843 9795 2866 9809 2872 9792 2869 9786
      2867 9778 2892 9742
TIME...MOT...LOC 1213Z 292DEG 57KT 2878 9768 2851 9776 2832 9781

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 6:15 AM CSTSpecial Weather StatementCRPBee, Goliad, Refugio45 min
Feb 14, 6:24 AM CSTTornado WarningCRPBee, Goliad, Refugio, San Patricio21 min
Feb 14, 6:48 AM CSTSpecial Marine WarningCRP117 min
Feb 14, 7:00 AM CSTTornado WarningCRPGoliad, Refugio, Victoria30 min
Feb 14, 7:29 AM CSTSpecial Weather StatementCRPAransas, Calhoun, Nueces, Refugio61 min
Feb 14, 7:48 AM CSTTornado WarningCRPAransas, Calhoun, Refugio27 min
Feb 14, 8:12 AM CSTTornado WarningCRPAransas, Calhoun18 min
Feb 14, 8:42 AM CSTSpecial Marine WarningCRP93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.